MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2434-0007
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion set was damaged.The following information was received by the initial reporter with the following verbatim: it was reported by the customer that ¿pump saying air in line, opened pump to try to flick air up.Stretchy part of iv tubing was leaking with a hole noted where stretchy part meets proximal/upper connection to hard tubing.Tubing clamped then disconnected from baby.Tpn bag flipped upside down and second nurse came to take bag to prime new tubing.
 
Additional Manufacturer Narrative
It was reported that there was a hole in the tubing causing a leak.One sample model 2434-0007 was returned for investigation by the customer.The set was examined for defects and abnormalities.There was a hole at the top of the silicone segment.No other defects or abnormalities were observed.The customer complaint was verified.Based on the description of the leak not being discovered until after the set was inserted into the pump, the root cause of the failure is likely that the infusion set was improperly loaded causing damage to the silicone tubing of the pumping segment.Similar failures of this type have been seen when the infusion set is improperly inserted into the alaris pump.When incorrectly loading the infusion set and closing the door of the alaris pump, tears and holes in the silicone pumping segment can easily been created.A device history record review could not be performed because a lot number was not provided by the customer.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21351779
Report Number9616066-2025-00192
Device Sequence Number21083529
Product Code FPA
UDI-Device Identifier07613203019682
UDI-Public(01)07613203019682
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2434-0007
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown